Alert archive / Alabama / Wind Advisories in 2013

Wind Advisory 6, NWS Birmingham, AL

March 5, 201339 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Mar 5, 2013, 4:28 AM CST for 39 counties in Alabama. It took effect at Mar 5, 2013, 10:33 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2013, 4:28 AM CST (10:28 UTC)
In effect from
Mar 5, 2013, 10:33 AM CST
Expired
Mar 5, 2013, 8:00 PM CST
In force
9 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2221 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
500 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WWUS74 KBMX 051028
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
428 AM CST TUE MAR 5 2013

...WINDY CONDITIONS FOR THIS AFTERNOON INTO THIS EVENING...

.SOUTH TO SOUTHWEST WINDS BREEZY WINDS AHEAD OF THE FRONT ALONG
WITH BRISK WEST TO NORTHWEST WINDS BEHIND THE FRONT WILL BE
POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING HOURS ACROSS
CENTRAL ALABAMA...WITH SUSTAINED WINDS OF 20 TO 30 MPH AT TIMES
ALONG WITH GUSTS TO AROUND 35 MPH.

ALZ011>015-017>050-052230-
/O.NEW.KBMX.WI.Y.0006.130305T1800Z-130306T0200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
428 AM CST TUE MAR 5 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING. 

* TIMING...FROM NOON TODAY THROUGH 8 PM THIS EVENING.

* WINDS...INCREASING TO 20 TO 30 MPH SUSTAINED AT TIMES WITH GUSTS
  TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

08/MK
1 follow-up statement
727 
WWUS74 KBMX 051633
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1033 AM CST TUE MAR 5 2013

...WINDY CONDITIONS INTO THIS EVENING...

.SOUTH TO SOUTHWEST WINDS BREEZY WINDS AHEAD OF THE FRONT ALONG
WITH BRISK WEST TO NORTHWEST WINDS BEHIND THE FRONT WILL BE
POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING HOURS ACROSS
CENTRAL ALABAMA...WITH SUSTAINED WINDS OF 20 TO 30 MPH AT TIMES
ALONG WITH GUSTS TO AROUND 35 MPH.

ALZ011>015-017>050-060200-
/O.EXT.KBMX.WI.Y.0006.130305T1633Z-130306T0200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1033 AM CST TUE MAR 5 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

* TIMING...FROM NOON TODAY THROUGH 8 PM THIS EVENING.

* WINDS...INCREASING TO 20 TO 30 MPH SUSTAINED AT TIMES WITH 
  GUSTS TO 35 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 4, 11:25 PM CST, 5 hours 3 minutes earlier.

Area forecast discussion, Mar 4, 11:25 PM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1125 PM CST MON MAR 4 2013

.UPDATE...
FOR AVIATION.

&&

.DISCUSSION...

BASED ON THE LATEST CLOUD...WIND...AND TEMPERATURE TRENDS...I AM
GOING TO RAISE OVERNIGHT LOWS A FEW DEGREES EAST OF INTERSTATE 65.
THE STEADY BREEZE AND A DECENT CLOUD COVER HAS KEPT TEMPS FROM
FALLING MUCH AT ALL SO FAR THIS EVENING. WITH WINDS HELPING TO KEEP
THINGS MIXED OVERNIGHT...IT DOESN'T APPEAR THAT PREVIOUSLY
FORECASTED LOWS WILL BE REACHED IN THE EAST.

THE REMAINDER OF THE FORECAST LOOKS FINE...WITH RAIN CHANCES
EXPECTED TO HOLD OFF UNTIL AFTER MIDNIGHT.

/61/

&&

.AVIATION...
06Z TAF DISCUSSION.

CONDITIONS WILL BEGIN TO DETERIORATE OVERNIGHT AS ISENTROPIC LIFT
SETS UP ACROSS THE AREA AND LOW LEVEL MOISTURE CONTINUES TO INCREASE
AHEAD OF AN APPROACHING FRONTAL SYSTEM. LOOK FOR CIGS TO LOWER TO
MVFR FROM GENERALLY WEST TO EAST AFTER 07Z. BASED ON MODEL OUTPUT
AND FORECAST SOUNDINGS...IFR CIGS LOOK POSSIBLE IF NOT LIKELY BY
NEAR SUNRISE...ESPECIALLY ACROSS THE NORTH...AS THE RAIN MOVES
SOUTHEASTWARD INTO THE AREA. THE BULK OF THE RAIN SHOULD NOT MAKE IT
INTO THE SOUTH UNTIL AFTERNOON. WENT AHEAD AND INCLUDED VCTS
FOR THE NORTHERN SITES AFTER 17Z AS THE BEST LIFT MOVES ACROSS WITH
THE FRONT. WINDS FINALLY SWITCH TO NORTH AFTER 23Z...BUT REMAIN
GUSTY.

16

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 4, 8:13 PM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
813 PM CST MON MAR 4 2013

ALZ011>015-017>050-060215-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
813 PM CST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 10:19 AM CSTSpecial Weather StatementBMXMarion26 min
Mar 5, 10:41 AM CSTSevere Thunderstorm WarningBMXMarion34 min
Mar 5, 10:55 AM CSTSpecial Weather StatementBMXWinston35 min
Mar 5, 11:12 AM CSTSpecial Weather StatementBMXFayette, Lamar, Marion63 min
Mar 5, 11:34 AM CSTSpecial Weather StatementBMXPickens56 min
Mar 5, 12:33 PM CSTSpecial Weather StatementBMXJefferson, Tuscaloosa42 min
Mar 5, 12:41 PM CSTSpecial Weather StatementBMXGreene, Hale, Perry, Sumter49 min
Mar 5, 1:08 PM CSTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Tuscaloosa67 min
Mar 5, 1:31 PM CSTSpecial Weather StatementBMXAutauga, Chilton, Coosa, Dallas, Marengo, Perry44 min
Mar 5, 1:51 PM CSTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, Talladega39 min
Mar 5, 2:21 PM CSTSpecial Weather StatementBMXAutauga, Elmore, Lowndes, Montgomery39 min
Mar 5, 2:24 PM CSTSevere Thunderstorm WarningBMXClay, Coosa, Elmore, Randolph, Tallapoosa66 min
Mar 5, 2:27 PM CSTSpecial Weather StatementBMXCalhoun, Cleburne48 min
Mar 5, 2:54 PM CSTSpecial Weather StatementBMXChambers51 min
Mar 5, 3:00 PM CSTSpecial Weather StatementBMXBullock, Lee, Macon, Montgomery, Pike45 min
Mar 5, 3:16 PM CSTSevere Thunderstorm WarningBMXChambers, Lee44 min
Mar 5, 3:48 PM CSTSpecial Weather StatementBMXBarbour, Bullock, Pike, Russell57 min
Mar 5, 4:43 PM CSTSpecial Weather StatementBMXBarbour32 min

Nearby

Wind Advisories in Alabama, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.